Largo Di

by Diana
(Seminole, FL)


I am post-menopausal (70 yrs. young)for 15 yrs. now. Under tons of stress for many years (and continue a stressed life even though I'm taking calming supplements and trying to do relaxation techniques), so I'm sure my cortisol has been over the top with all the stress. I have been having palpitations now for a few months. Got all the heart tests and they show as normal except for a 24 hr. heart monitor that picked up an atrial fibrillation episode which I believe is basically the same as palpitations. I also read a-fib (palpitations) could be caused by un-controlled cortisol and that progesterone could help.

I read that post-menopausal women are pretty much out of progesterone; and in my case I believe that to be true due to all the stress as I think the stress hormones eat it up, so I got a good brand of progresterone cream yesterday at my local health food store. It has 500 mg progesterone per ounce and 22 mg per 1.3 grams (1/4 TSP). I read that post-menopausal women can easily take 1/8-1/4 tsp. per day. (which would be about 22 mg/day). On this site, it seems to mention much higher amounts (and it says there are no side effects with the cream but I believe I experienced some). I put only 1/8 tsp. on my inner arms yesterday around 2 pm and at 6 pm I was very tired and blurry vision (unusual for me I guess as I usually have the cortisol pumping). Glad I didn't have to drive somewhere.

Also, I am usually up until past midnight without being sleepy because I sleep in to about 9 am, but last night I could barely keep my eyes open at 9:30 pm and fell asleep on the couch. Woke up around 1:00 am and put about 1/16 tsp of the cream on my other inner arm because I want to get rid of these palpitations. I was concerned even that little bit might make me feel drugged in the morning, but when I got up at 8:30 am, I was okay. I am still having palpitations and anxiety, so I am assuming I can't expect results overnight.

So, I guess I have a few questions: 1) Is it normal when starting progesterone to have a drugged/tired feeling on such a low dose? 2) If so, will this feeling go away in time? 3) Does 1/8 - 1/4 tsp/day for a post-menopausal woman sound about right as I'd be concerned that I wouldn't be able to function if I took more? 4) Does it take some time after starting progesterone for problems to resolve?

Thanks for any help.


Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...